I'm suffering headaches, dizziness, anziety, eye pain and head pressure after low dose of botox. Is this normal?

dose of Botox 16u total and at 1week I still feel awful headaches diziness anxiety eye pain and head pressure. Called Allergan and they said all are side effects, now they could not tell me if I am still in danger of developing something more serious nor could they say if I will get better. and they said future treatment is up to me, they could not tell me not to get Botox again. 1.at 1 week am i in danger? 2.does the body get used to botox in a second treatment? 3.is xeomin exact same as botox

Doctor Answers 5

Reaction to Botox

I assume the injections you had were in the corrugators (the muscles between the brows).
Your reaction is rare but can happen.
It appears to be a reaction of the nerves - Botox attaches to nerve endings.

These reactions vary - and often do not occur again. 
If you are concerned, consult a neurologist.

Before having Botox again in the same area, I would try a single injection of Botox in a different area.
Or try one of the neurotoxins that is like Botox but not identical - Xeomin and Dsyport are the two most commonly used. Best wishes.

Side effects of BOTOX

BOTOX has few side effects and they are rare.  Headache is one of them.  This could then lead to dizziness and anxiety as well.  It should improve in the next few weeks.  You are not in danger of anything serious at 1 week, and you may want to see a neurologist before another botox injection.  Xeomin acts like botox and may give you the same side effects.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox reactions

The symptoms you describe are real to you after what is a relatively small dose of Botox.  Since it weakens muscle, the opposing muscles become relatively stronger. This effect can be used for cosmetic benefit, but you may also feel the change in muscle tone. The Botox you were given is already absorbed by the nerves it was exposed to and will not likely progress due to the drug alone.

I was involved in the original FDA studies using botox for eyelid spasms before it was a more consistent Allergan product.  At that time, we were masked between placebo and the real drug.  In all cases, the real drug effect of muscle weakening became apparent within a week or more after the injections and had a more lasting effect than the placebo.  Interestingly, the symptoms of nausea and headache were remarkably similar to both drug and placebo.

Xeomin is a similar product made through a different process. 

The body does not "get used to" botox, but can form antibodies to the protein surrounding the actual drug. This typically reduces the effect of botox, but does not represent a danger to you. Improvements in the production process has reduced this as an issue.  I have never seen this reaction to the doses botox used for cosmetic purposes. 

If you choose to try botox again in the future, it would be important to carefully plan the dose and areas injected.  Allergan cannot respond whether these reactions are from the drug, or not, because they have been reported from both the drug itself and from a similar injection with saline (see package insert on Allergan's website). Therefore, you need to discuss these issues with your doctor. One simple solution would be to consider a saline injection in the same areas as a test.

Jeffrey P. Edelstein, MD
Chandler Oculoplastic Surgeon

I'm suffering headaches, dizziness, anziety, eye pain and head pressure after low dose of botox. Is this norma

Best to return to discuss ALL these issues IN PERSON with your BOTOX injecting doctor. I would need a much more detailed history and need to know if the BOTOX was previously opened or new vial, the dilution amounts, etc... 

Side effects will subside

These side effects should resolve within the next few weeks. However, there is no guarantee that you will not have these side effects again next time you have a treatment with Botox.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.